Success with spiro!

Discussion in 'Success Stories' started by A J P, Aug 16, 2011.

  1. A J P

    A J P New Member

    I am 52 yrs. old and I stopped birth control (Yaz) 1 1/2 yrs. ago. I have since lost 3/4 of my hair. I went to the derm 2 wks ago and he started me on 100 mgs of spiro. My hair loss has almost stopped! This is my first post. I figured all of you could use a success story on spiro! Good luck to everyone!
  2. mrm2

    mrm2 New Member

    do you have aga or are you going thru a te due to the b/c?

    typically, 200mg is prescribed for spiro to see a decrease in shed at least for aga.

    i just started taking spiro 2 weeks ago - increased my dosage to 200 today.

    keep us posted. love success stories!
  3. A J P

    A J P New Member

    100 mgs

    I think I have AGA. Started with 100 mgs and ny hair loss slowed way down to just about normal.
  4. A J P

    A J P New Member

  5. A J P

    A J P New Member

    I really don't know what kind of hair loss I have
  6. Runnergirl23

    Runnergirl23 New Member

    AJP, I had hair loss after coming off Yasmin, I was actually already on 100 mg of spiro (had been for 5 years). According to Dr. Redmond my hair loss would have been much worse had I not been on that. Dr. Redmond put me back on Yasmin, upped the spiro to 200 mg and put me on Finasteride at 2.5mg daily. Here is my quetstion...I really want to get off the BC pills, having really bad side effects but I am so scared.

    I'm wondering if upping my spiro to 150mg daily (I dropped back down to 200 mg a couple months ago - had no energy) and continuting with the finasteride (now at 5mg daily) will be enough to prevent another shed / extreme hair loss when I come off the pill. Any advise / thoughts / suggestions would be greatly appreciated?

    Would you say your hair is back to normal just using spiro (and no BC pills)?

    Thank you!
  7. A J P

    A J P New Member

    Runnergirl23, How old are you if I may ask?
  8. Runnergirl23

    Runnergirl23 New Member

    Sure, I just turned 33.
  9. A J P

    A J P New Member

    Are you wanting children?
  10. Runnergirl23

    Runnergirl23 New Member

    I always wanted to have children, but that wouldn't be happening anytime soon. Not sure if that is in the cards for me or not. Why?
  11. A J P

    A J P New Member

    Yoe should talk to your Dr. about all this as I'm no Doc! You know?
  12. Runnergirl23

    Runnergirl23 New Member

    I was simply answering your question, I know you are not a doctor, but I believe you may have some valuable knowledge. I appreciate this forum very much..great place to learn from each other!

    I have spoken to many doctors, as I know most of the ladies on this site have, five different specialists actually. Unfortunately, most of the doctors I have had appointments with are not very knowledgeable on hair loss at all. The only one that has been thus far is Dr. Redmond, and again the hair is coming back, but at what costs? With so many other side effects it is difficult to know what treatments to continue or not....
  13. A J P

    A J P New Member

    I greatly worry about side effects too. So far I havn't had any but who knows?
  14. A J P

    A J P New Member

    You can ask me anything and I'll be glad to try to answer to the best of my ability. I'm still learning lots from this forum!
  15. Runnergirl23

    Runnergirl23 New Member

    Thanks AJP! Same here!!
  16. A J P

    A J P New Member

    My hair is not back yet
  17. Lise

    Lise Member

    Hey Runnergirl,

    I wanted to address your question about coming off the BC pill. I don't think you can avoid the shed of coming off the BC pill by upping your spiro dosage.

    My understanding of why some people shed after coming off the pill is that, in addition to lowering testosterone levels, the extra estrogen in the pill actually extends the growth cycle of the hair. When the artificial levels of estrogen are taken away, all the hair that was in an extended period of growth goes into the resting phase all at once. Which means that you will have a much larger % of hair in the resting/falling out phase at one time than you normally would without hormone fluxuations. So adjusting an anti-androgen, which has no effect on estrogen levels, will likely not compensate.

    The only good thing I can say would be that any hair you lose during that TE cycle will likely come back. When I had a shed from coming off Yasmin the whole cycle of falling out/regrowth took about a year. Whether or not your AGA will be under control without BC would be the only thing that would be an unknown.

    Good luck with the decision making process. Just out of curiousity, have you ruled out PCOS (and associated insulin resistance) as the culprit of your weight gain?
  18. A J P

    A J P New Member

    pos and insulin resistance

    I have no symptoms of POS but I don't know about insulin resistance. I was diagnosed with hypoglycemia when I was 19. Long time ago!
  19. April

    April New Member

    Both of your stories sound similar to mine. I also started losing my hair after stopping Yasmin about a year and half ago. I finally saw a female dr. in march who recommended I begin Spiro, rogaine, and get back on BC pill. I did not follow her advice and hoped my hormones would regulate themselves. I was also diagnosed with low iron, Ferritin level was 9 at one time. My hair loss did get much better, but recently started another major shedding. The difference is my scalp is not itchy and flaky this time, nor is the texture of my hair "dead." In fact, the hair and scalp look healthy. I'm considering taking the Spiro after reading so many success stories on here, but my question is what are the side effects. I have also noticed an increase in acne on my face and saw where one of you stated it had helped your acne. Is this something Spiro is known to do? Isn't it actually a Blood Pressure pill? I'm just hesitant about taking a Blood Pressure Pill when I don't have hypertension. Any info you all can give me would be greatly appreciated! Thanks!
  20. tlynn_0804

    tlynn_0804 New Member

    April- I have been on spiro 50 mgs for 7 months now and it completely cleared up my acne. Don't know if its helped my hair much but if I'm going to be bald I would rather be bald with a clear face I guess!